MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35369
Medical Device Problem Code Device Tipped Over (2589)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: upon deployment of the device, the proximal edge of the graft was tipped sideways.They successfully completed the procedure by removing the delivery system and ballooning the proximal edge of the graft to get it to oppose the aortic wall.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: upon deployment of a zta-p-44-125-w (complaint device), the proximal edge of the graft was tipped sideways.They successfully completed the procedure by removing the delivery system and ballooning the proximal edge of the graft to get it to oppose the aortic wall.The patient´s anatomy was reported to be tortuous.No adverse events to the patient were reported.Per the reported information, a zta-p-36-113-w and a zta-pt-32-28-201-w were also implanted during the same procedure.The zta-pt-32-28-210-w was modified.A procedure video of zta-p-44-125-w deployment with a side by side and fused 3d overlay is provided along with the complaint report and reviewed by an imaging expert.Per the findings in the imaging review ¿the zta-p was advanced through a t-branch and pre-existing descending thoracic stents.The tortuous path involved two 90-degree bends spanning the elongated thoracic aortic course along the diaphragm.Based on the initial deployment location, the intended target was the mid descending thoracic aorta.As result of the tortuosity, the left lateral delivery sheath at the bare and sealing stents was in contact with the pre-existing endograft.Although off-center, the delivery system was generally parallel with the aortic contour until unsheathed.Upon unsheathing, the delivery system relaxed along the guide wire to the aortic arch inner curvature.This tipped the medial side of the partially constrained sealing stent into the middle of the channel while the lateral portion remained compressed along the lateral aorta.The angle of distal delivery system relative to the aorta changed from generally parallel to 42.9 degrees across the aortic centerline (63.9 degrees-21 degrees).As the trigger wires were retracted, the bare stent and sealings stents flared in a flower like configuration towards the medial aortic wall.Aortic pulsation against the exposed sealing stent, forced the endograft distally until the bare stents perched on the inner aortic curvature.Partially resolution by delivery catheter removal demonstrated that the bare and sealing stents would move relatively easily proximally.As included in the report, subsequent balloon angioplasty was sufficient to produce a seal between the zta-p and the pre-existing graft.Although, the zta-p sealing stent¿s final location would have been lower than where it was unsheathed, the complaint report confirms that the final location was adequate¿.No evidence to suggest that the product was not manufactured according to specifications.Based on the provided information and imaging review, it has not been possible to determine the exact cause of the reported event.However, tortuous anatomy could have contributed to the angled zta-p-44-125-w deployment.It was noted that zta-pt-32-28-210-w was modified.Device modification is not supported by the instructions for use or clinical testing of the device.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key15930105
Report Number3002808486-2022-01046
Device Sequence Number11879031
Product Code MIH
UDI-Device Identifier10827002353692
UDI-Public(01)10827002353692(17)251010(10)E4316081
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2025
Device Model NumberG35369
Device Catalogue NumberZTA-P-44-125-W
Device Lot NumberE4316081
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale